Tags

Type your tag names separated by a space and hit enter

Response of life threatening dimenhydrinate intoxication to sodium bicarbonate administration.
J Toxicol Clin Toxicol. 1991; 29(4):527-35.JT

Abstract

This is a report of an intentionally administered overdose of dimenhydrinate to a 4 month-old infant who subsequently presented with status epilepticus, coma, and life threatening ventricular dysrhythmias. Initial toxicologic analysis of the serum by fluorescence polarization immunoassay was positive for tricyclic antidepressants. Repeat analysis of the serum at 6 hours post ingestion by gas chromatography mass spectrometry analysis defined diphenhydramine 4.8 micrograms/mL. The infant was managed with IV sodium bicarbonate as utilized in tricyclic antidepressant intoxication. The dysrhythmias resolved and the infant recovered without sequelae.

Authors+Show Affiliations

Division of Critical Care Medicine, Arnold Palmer Hospital for Children and Women, Orlando, FL 32806.No affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

1660938

Citation

Farrell, M, et al. "Response of Life Threatening Dimenhydrinate Intoxication to Sodium Bicarbonate Administration." Journal of Toxicology. Clinical Toxicology, vol. 29, no. 4, 1991, pp. 527-35.
Farrell M, Heinrichs M, Tilelli JA. Response of life threatening dimenhydrinate intoxication to sodium bicarbonate administration. J Toxicol Clin Toxicol. 1991;29(4):527-35.
Farrell, M., Heinrichs, M., & Tilelli, J. A. (1991). Response of life threatening dimenhydrinate intoxication to sodium bicarbonate administration. Journal of Toxicology. Clinical Toxicology, 29(4), 527-35.
Farrell M, Heinrichs M, Tilelli JA. Response of Life Threatening Dimenhydrinate Intoxication to Sodium Bicarbonate Administration. J Toxicol Clin Toxicol. 1991;29(4):527-35. PubMed PMID: 1660938.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Response of life threatening dimenhydrinate intoxication to sodium bicarbonate administration. AU - Farrell,M, AU - Heinrichs,M, AU - Tilelli,J A, PY - 1991/1/1/pubmed PY - 1991/1/1/medline PY - 1991/1/1/entrez SP - 527 EP - 35 JF - Journal of toxicology. Clinical toxicology JO - J. Toxicol. Clin. Toxicol. VL - 29 IS - 4 N2 - This is a report of an intentionally administered overdose of dimenhydrinate to a 4 month-old infant who subsequently presented with status epilepticus, coma, and life threatening ventricular dysrhythmias. Initial toxicologic analysis of the serum by fluorescence polarization immunoassay was positive for tricyclic antidepressants. Repeat analysis of the serum at 6 hours post ingestion by gas chromatography mass spectrometry analysis defined diphenhydramine 4.8 micrograms/mL. The infant was managed with IV sodium bicarbonate as utilized in tricyclic antidepressant intoxication. The dysrhythmias resolved and the infant recovered without sequelae. SN - 0731-3810 UR - https://www.unboundmedicine.com/medline/citation/1660938/Response_of_life_threatening_dimenhydrinate_intoxication_to_sodium_bicarbonate_administration_ L2 - https://medlineplus.gov/arrhythmia.html DB - PRIME DP - Unbound Medicine ER -